Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS Northern Indiana

July 1, 2014Elkhart County, Saint Joseph County, Indiana; Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2014, 12:34 AM EDT for Elkhart County, Saint Joseph County, Indiana; Berrien County, Cass County, Michigan. It was in force for 26 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 12:34 AM EDT (04:34 UTC)
Expired
Jul 1, 2014, 1:00 AM EDT
In force
26 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
80.0 mph

Counties Elkhart County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 12:43 AM EDTTSTM WND DMGSouth Bend, INTREES BLOWN DOWN ALONG GREENLAWN NEAR THE ZOO.
Jul 1, 12:43 AM EDTTSTM WND GST 684 Nw South Bend, IN
Jul 1, 12:45 AM EDTTSTM WND DMGSouth Bend, IN3 TREE LIMBS DOWN AT HOME. ONE LANDED ON CAR
Jul 1, 12:55 AM EDTTSTM WND DMGBerrien Springs, MI12 TREES DOWN FROM BERRIEN SPRINGS TO STEVENSVILLE. TIME ESTIMATED.
Jul 1, 1:00 AM EDTTSTM WND GST 73Wakarusa, INBETWEEN NAPPANEE AND WAKARUSA WEST OF SR 19. 6 TO 8 INCH DIAMETER LIMBS AND UTILITY LINES DOWN. CORN CROP LAYED OVER
Jul 1, 1:00 AM EDTTSTM WND GST 752 Se Marcellus, MI
Jul 1, 1:08 AM EDTTSTM WND GST 60Elkhart, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 11:35 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS53 KIWX 010434
SVRIWX
INC039-141-MIC021-027-010500-
/O.NEW.KIWX.SV.W.0052.140701T0434Z-140701T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1234 AM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  EASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
  CASS COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 100 AM EDT/MIDNIGHT CDT/

* AT 1230 AM EDT/1130 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM LAKE MICHIGAN BEACH TO 6 MILES SOUTH OF
  NEW CARLISLE TO WALKERTON...AND MOVING EAST AT 60 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NILES AND SOUTH BEND AROUND 1240 AM EDT.
  GEORGETOWN AND DOWAGIAC AROUND 1245 AM EDT.
  EDWARDSBURG AND CASSOPOLIS AROUND 1250 AM EDT.
  WAKARUSA AND SIMONTON LAKE AROUND 1255 AM EDT.
  DUNLAP AND MARCELLUS AROUND 100 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SUMNERVILLE...SANDY BEACH...
MAGICIAN LAKE...INDIAN LAKE...DEWEY LAKE...BERTRAND...INDIAN
VILLAGE...POKAGON...BARRON LAKE AND WYATT.

THIS INCLUDES INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 1.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 34 AND
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4225 8622 4208 8622 4208 8577 4180 8577
      4177 8579 4144 8590 4145 8606 4149 8607
      4149 8647 4147 8648 4148 8651 4225 8635
TIME...MOT...LOC 0434Z 270DEG 51KT 4217 8630 4162 8641
          4148 8641

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH

$$

BENTLEY
1 follow-up statement
951 
WWUS53 KIWX 010452
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 AM EDT TUE JUL 1 2014

MIC021-010501-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-140701T0500Z/
BERRIEN MI-
1252 AM EDT TUE JUL 1 2014

THIS INCLUDES INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 1.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 34 AND
42.

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BERRIEN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4208 8577 4180 8577 4177 8579 4144 8590
      4145 8606 4149 8607 4149 8618 4149 8632
      4176 8626 4177 8624 4192 8623 4208 8620
TIME...MOT...LOC 0451Z 270DEG 51KT 4213 8596 4158 8609
          4144 8609

$$

INC039-141-MIC027-010500-
/O.CON.KIWX.SV.W.0052.000000T0000Z-140701T0500Z/
ELKHART IN-ST. JOSEPH IN-CASS MI-
1252 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS...EASTERN
ST. JOSEPH AND WESTERN ELKHART COUNTIES UNTIL 100 AM EDT...

AT 1248 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DECATUR TO 6 MILES EAST OF GULIVOIRE PARK TO BREMEN...
AND MOVING EAST AT 60 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS.

SOURCE...SOUTH BEND AIRPORT GUSTED TO 68 MPH AT 1243 AM EDT.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BRISTOL AND MARCELLUS AROUND 100 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE UNION AND JONES.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4208 8577 4180 8577 4177 8579 4144 8590
      4145 8606 4149 8607 4149 8618 4149 8632
      4176 8626 4177 8624 4192 8623 4208 8620
TIME...MOT...LOC 0451Z 270DEG 51KT 4213 8596 4158 8609
          4144 8609

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:18 PM EDT, 7 hours 16 minutes earlier.

Area forecast discussion, Jun 30, 5:18 PM EDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT MON JUN 30 2014

.SYNOPSIS...
ISSUED AT 350 PM EDT MON JUN 30 2014

A COLD FRONT MOVING EAST ACROSS THE AREA LATE TONIGHT AND TUESDAY
IS EXPECTED TO CAUSE THUNDERSTORMS IN OUR AREA OVERNIGHT... WITH
REDEVELOPMENT ALONG THE FRONT POSSIBLE OVER EASTERN PORTIONS OF
THE AREA ON TUESDAY. SOME OF THE STORMS COULD BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. LOWS TONIGHT WILL GENERALLY BE IN
THE LOWER 70S WITH HIGHS TUESDAY RANGING FROM THE UPPER 70S NEAR
LAKE MICHIGAN TO THE UPPER 80S IN WEST CENTRAL OHIO.

&&

.UPDATE...
ISSUED AT 516 PM EDT MON JUN 30 2014

WRN FLANK OF MORNING OUTFLW BNDRY HAS MIXED OUT RAPIDLY THIS AFTN
AHD OF SIG BOW ECHO CROSSING MS RIVER LT THIS AFTN. THUS GIVEN
RAMPANT ESCALATION OF BOTH SFC BASED CAPE AND 1000-850MB MEAN
MIXING RATIOS INTO NW INDIANA XPC THIS SYS WILL MAINTAIN ITS
INTENSITY EASTWARD INTO WRN CWA BTWN 7-8 PM EDT. ERN EXTENT OF SVR
RISK SOMEWHAT UNCERTAIN GIVEN PERSISTENCE OF OUTFLW INDUCED CINH
HWVR LARGER SCALE MIDLVL SPEED MAX OF 60KTS MAY INDEED CARRY
DAMAGING WIND RISK FARTHER EAST THEN IMPLIED IN SVR WATCH 375 AS
EVEN ERN AREAS MAY RECOVER SUFFICIENTLY BFR SUNSET.

ZONE UPDATES ALREADY ISSUED W/SIG POP/WX GRID CHGS MADE TO REFLECT
EWD EXTRAPOLATION OF SEVERE BOW ECHO.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 350 PM EDT MON JUN 30 2014

SHRTWV EVIDENT ON WATER VAPOR IMAGERY MOVG INTO THE NRN PLAINS THIS
AFTN WILL SIGNIFICANTLY AMPLIFY FLOW ACROSS THE NORTH CENTRAL CONUS
THIS PERIOD. DIURNAL HEATING/DESTABILIZATION IN OUR AREA HAS BEEN
LIMITED BY STRATUS AND CONVECTIVE DEBRIS TODAY... BUT CLOUDINESS
SHOULD CONT TO DIMINISH THE REST OF THE DAY ALLOWING FOR AT LEAST
MODERATE INSTABILITY BY LATE AFTN. THIS INSTABILITY EXPECTED TO BE
MAINTAINED THIS EVE AS A 50KT LLJ DEVELOPS OVER MO AHEAD OF APCHG
SHRTWV/CDFNT. STRONG UPR LEVEL DIVERGENCE ASSOCIATED WITH RIGHT
ENTRANCE REGION OF STRENGTHENING UPR LEVEL JET OVER THE UPR GRTLKS
WILL ALSO OVERSPREAD OUR AREA TONIGHT HELPING TO MAINTAIN MCS
CURRENTLY OVER IA THROUGH MOST IF NOT ALL OF OUR CWA OVERNIGHT.
BASED ON PERSISTENCE OF LAST NIGHTS MCS LONGER THAN MODELS
INDICATED... PREFER WRF ARW/NMM SOLUTIONS WHICH SUGGEST ORGANIZED
CONVECTION PERSISTING INTO OH BY DAYBREAK TUE. THIS SCENARIO
REFLECTED WELL IN CURRENT POP/WX GRIDS AND ONLY MINOR CHANGES MADE
FOR OVERNIGHT. AS INDICATED BY LATEST SPC OUTLOOK... GOOD POTENTIAL
FOR MAINTAINING SVR STORMS AT LEAST INTO NW PORTION OF OUR CWA
OVERNIGHT... WITH GREATEST THREAT DAMAGING WINDS. IT WILL BE ANOTHER
WARM/MUGGY NIGHT BUT SHOWERS/CONVECTIVE OUTFLOWS SHOULD ALLOW TEMPS
TO FALL NEAR 70... ESPECIALLY ACROSS NW PORTION OF CWA WHERE THERE
IS THE BEST CHC OF HEAVIER/MORE WIDESPREAD CONVECTION.

FRONTAL BOUNDARY ACROSS IA THIS AFTN IS EXPECTED TO SURGE EAST TO
WRN PORTION OF OUR CWA LATE TONIGHT... AND THEN BECOME INCREASINGLY
DIFFUSE TUE AS LEAD SHRTWV LIFTS NE ACROSS THE UPR GRTLKS AND A
SECOND SYSTEM DIGS SE ACROSS THE NRN PLAINS INTO THE DEEPENING UPR
LEVEL TROF. THUS... CAA WILL GENERALLY BE WK ACROSS OUR AREA TUE
RESULTING IN ANOTHER WARM DAY FOR MOST OF THE CWA WITH HIGHS IN THE
M-U80S. EXCEPTION WILL BE NW WHERE MORE SGFNT COOLING EXPECTED...
ESPECIALLY NEAR LAKE MICHIGAN. DRIER AIR SHOULD ADVECT INTO THE AREA
FROM THE SW TUE AND WITH CONVERGENCE ALONG FRONT WKNG... STRONGEST
INSTABILITY EXPECTED TO SHIFT TO THE EAST OF OUR AREA BY LATE
AFTN... BUT STILL A RISK OF THUNDERSTORMS DEVELOPING ALONG THE FRONT
THROUGH EARLY AFTN ACROSS SERN PORTION OF OUR CWA. IF STORMS DO DVLP
GIVEN MODERATE INSTABILITY AND 30-35KT 0-6KM SHEAR... SVR STORMS
AGAIN A POSSIBILITY.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 350 PM EDT MON JUN 30 2014

COOL...TRANQUIL PATTERN FOR THE FIRST HALF OF THE LONG TERM PERIOD
WILL FEEL ALMOST FALL LIKE AS A TROUGH SETTLES INTO THE AREA
BRINGING HIGH TEMPERATURES IN THE LOW TO MID 70S WEDNESDAY THROUGH
FRIDAY. CHANCE FOR SCATTERED SHOWERS ON WEDNESDAY AS A SECONDARY
COLD FRONT MOVES INTO THE AREA BRINGING A REINFORCING SHOT OF COLD
AIR. THIS WILL SET THE STAGE FOR THE COOLEST AIR OF THE PERIOD ON
THURSDAY AND THURSDAY NIGHT. WOULD NOT BE SURPRISED TO SEE A FEW
SITES DROP INTO THE UPPER 40S THURSDAY NIGHT AS HIGH PRESSURE MOVES
OVERHEAD AND WINDS GO CALM ALLOWING IDEAL RADIATIONAL COOLING.

DRY WEATHER WILL CONTINUE INTO INDEPENDENCE DAY WEEKEND WITH
MODERATING TEMPERATURES INTO THE LOW 80S BY SATURDAY. SOME
INDICATIONS OF A SHORTWAVE BRINGING CONVECTIVE CHANCES AGAIN BY LATE
SUNDAY...BUT PREFER SLOWER SOLUTIONS AND WILL KEEP FORECAST DRY
ATTM. BETTER PRECIP CHANCES WILL ARRIVE BY EARLY NEXT WEEK AS A
BOUNDARY SETTLES INTO THE AREA AND HIGHER DEWPOINTS RETURN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY) ISSUED AT 112
PM EDT MON JUN 30 2014

MVFR STRATUS DECK LINGERING OVER NRN INDIANA EARLY THIS AFT... BUT
SHOULD MIX OUT OVER THE NEXT COUPLE OF HOURS. REST OF THE AFTN
SHOULD BE VFR WITH JUST A SLIGHT CHC OF TSTMS DEVELOPING OVER THE
AREA... TOO LOW TO MENTION IN TAFS. MCS OVER IA IS EXPECTED TO
MAINTAIN ITSELF INTO NRN INDIANA TONIGHT... IMPACTING SBN AROUND
03Z AND FWA AROUND 05Z. POTENTIAL FOR SVR WIND GUSTS WITH THIS
LINE. SOME MVFR STRATUS EXPECTED BEHIND THIS LINE LATE TONIGHT...
BUT SHOULD MIX OUT FAIRLY QUICKLY TUE MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR INZ003.

MI...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR LMZ043-046.

&&

UPDATE...T
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...BENTLEY
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 30, 5:03 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EDT MON JUN 30 2014

INZ003>006-008-012>017-020-022>025-032-MIZ077>079-011000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...
WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS
503 PM EDT MON JUN 30 2014 /403 PM CDT MON JUN 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...SOME SEVERE ARE EXPECTED TO MOVE
THROUGH THE AREA THIS EVENING WITH DAMAGING WINDS LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016-
024-025-011000-
STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE...
BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER...
PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
503 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE
WILL MOVE THROUGH THE AREA MID TO LATE EVENING. DAMAGING WINDS ARE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE
AREA THIS EVENING. DAMAGING WINDS ARE LIKELY WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 30, 10:23 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT MON JUN 30 2014

INZ005-006-MIZ079-010315-
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
1023 PM EDT MON JUN 30 2014

...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH...NORTHWESTERN
LAGRANGE AND NORTHEASTERN ELKHART COUNTIES...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CONSTANTINE...OR 8 MILES
EAST OF SIMONTON LAKE...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  THREE RIVERS...
  STURGIS...
  CONSTANTINE AND WHITE PIGEON...
  CENTREVILLE...
  COLON...
  COREY LAKE...CLEAR LAKE AND SCOTT...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 103
AND 123.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY MORNING FOR NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4208 8531 4176 8530 4168 8577 4179 8577
      4180 8576 4194 8576
TIME...MOT...LOC 0223Z 241DEG 36KT 4179 8580

JBALL
Local storm report, Jun 30, 10:34 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     2 SE DOWAGIAC           41.96N  86.08W
06/30/2014                   CASS               MI   BROADCAST MEDIA

            REPORTS OF TREES DOWN BLOCKING SOME STREETS

&&

FISHER
Local storm report, Jun 30, 10:37 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND DMG     STEVENSVILLE            42.01N  86.52W
06/30/2014                   BERRIEN            MI   PUBLIC

            REPORTS OF BRANCHES DOWN

&&

FISHER
Local storm report, Jun 30, 10:44 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TSTM WND DMG     FISH LAKE               41.57N  86.55W
06/30/2014                   LA PORTE           IN   PUBLIC

            DOWNED POWER LINES REPORTED

&&

FISHER
Local storm report, Jun 30, 11:03 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1103 PM EDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     W SOUTH BEND            41.68N  86.25W
06/30/2014                   ST. JOSEPH         IN   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN ON WEST SIDE OF
            SOUTH BEND IN THE EDISON ROAD AREA.

&&

FISHER
Local storm report, Jul 1, 12:33 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     TSTM WND GST     BUCHANAN                41.83N  86.36W
07/01/2014  M58 MPH          BERRIEN            MI   TRAINED SPOTTER

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:48 PM EDTSpecial Marine WarningIWX42 min
Jun 30, 9:12 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke48 min
Jun 30, 9:23 PM EDTSpecial Marine WarningIWX37 min
Jun 30, 9:46 PM EDTSevere Thunderstorm WarningIWXElkhart, Marshall, Saint Joseph44 min
Jun 30, 10:22 PM EDTSpecial Marine WarningIWX113 min
Jun 30, 11:57 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke48 min
Jul 1, 12:04 AM EDTTornado WarningIWXLaPorte, Starke26 min
Jul 1, 12:10 AM EDTSevere Thunderstorm WarningIWXPulaski35 min
Jul 1, 12:16 AM EDTSpecial Marine WarningIWX44 min
Jul 1, 12:16 AM EDTTornado WarningIWXPulaski29 min
Jul 1, 12:18 AM EDTTornado WarningIWXLaPorte, Saint Joseph, Starke27 min
Jul 1, 12:30 AM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Miami, Pulaski, Starke45 min
Jul 1, 12:36 AM EDTTornado WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph24 min
Jul 1, 12:59 AM EDTTornado WarningIWXElkhart, Kosciusko31 min
Jul 1, 1:00 AM EDTSevere Thunderstorm WarningIWXDeKalb, Elkhart, LaGrange, Noble, Steuben45 min
Jul 1, 1:02 AM EDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley43 min
Jul 1, 1:17 AM EDTTornado WarningIWXHuntington, Kosciusko, Wabash, Whitley28 min
Jul 1, 1:19 AM EDTSevere Thunderstorm WarningIWXDeKalb, Noble, Whitley26 min
Jul 1, 1:28 AM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Miami, Wabash, Wells47 min
Jul 1, 1:36 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Noble, Wells and 1 more54 min
Jul 1, 1:44 AM EDTSevere Thunderstorm WarningIWXSteuben46 min
Jul 1, 1:50 AM EDTTornado WarningIWXAllen25 min
Jul 1, 2:01 AM EDTSevere Thunderstorm WarningIWXAdams, Wells44 min
Jul 1, 2:08 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb37 min
Jul 1, 2:34 AM EDTSevere Thunderstorm WarningIWXAdams, Jay26 min
Jun 30, 9:39 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass51 min
Jun 30, 10:23 PM EDTSpecial Weather StatementIWXSaint Joseph52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.